It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Wow! How incredibly frightening for you and your family to see your father so sick. I hope that they are successsfully stabilizing him and he is feeling better.

If he has brain swelling (is that what you mean by water on the brain?) it could be from severe electrolyte abnormalities-probably very low sodium is causing the swelling. Potassium levels can also become very high. (Both are very serious issues). These problems are caused by a lack of a hormone called aldosterone. Aldosterone works to keep your electrolytes and water balance normal. If the adrenal glands have failed-they usually also stop making this hormone.

Sometimes when people are diagnosed with Addison's, they are placed on steroid but no one addresses the aldosterone issue so their electrolyte problems continue to make them sick (vomiting would be very common if this is the issue). Do you know what drugs your father was taking when he got sick? Florinef is the name of the drug that acts like aldosterone. Cortef, hydrocortisone, prednisone and dexamethasone are all names of different possible steroid replacement drugs he could take.

It could be that he is vomiting for other reasons unrelated to Addison's (like the flu) and isn't able to keep his medicines down long enough for them to absorb-that will just exacerbate things also.

I hope that his doctors are good communicators and can help figure out what is wrong with your father so he will feel better soon. I am so sorry for the horrible time you are all having right now. You'll get thru this, I know you will and there will be healthier days ahead.

Take care,
Sadie





All times are GMT -7. The time now is 03:37 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!